Alert archive / Indiana / Wind Chill Advisories in 2015

Wind Chill Advisory 4, NWS Northern Indiana

February 15, 20154 counties in Michigan; 5 counties in Indiana; 4 counties in Ohio

NWS Northern Indiana issued this wind chill advisory at Feb 15, 2015, 3:52 PM EST for 4 counties in Michigan; 5 counties in Indiana; 4 counties in Ohio. It took effect at Feb 15, 2015, 11:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2015, 3:52 PM EST (20:52 UTC)
In effect from
Feb 15, 2015, 11:00 PM EST
Expired
Feb 16, 2015, 10:00 AM EST
In force
11 hr
Issued by
NWS Northern Indiana

Counties DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 65 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WWUS43 KIWX 152052
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EST SUN FEB 15 2015

INZ004>009-MIZ077>081-OHZ001-002-004-005-160500-
/O.NEW.KIWX.WC.Y.0004.150216T0400Z-150216T1600Z/
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA...
SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...
ALBION...AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER
352 PM EST SUN FEB 15 2015

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING
TO 11 AM EST MONDAY. 

HAZARDOUS WEATHER...

 * DANGEROUS WIND CHILLS VALUES BETWEEN 10 BELOW ZERO AND 25 
   BELOW ZERO ARE EXPECTED OVERNIGHT INTO MONDAY MORNING.

IMPACTS...

 * BITTERLY COLD WIND CHILLS MAY LEAD TO FROST BITE IN 30 
   MINUTES OR LESS. 

 * PROLONGED EXPOSURE TO THIS EXTREME COLD CAN LEAD TO 
   HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
3 follow-up statements
210 
WWUS43 KIWX 160314
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1014 PM EST SUN FEB 15 2015

INZ004>009-MIZ077>081-OHZ001-002-004-005-161115-
/O.CON.KIWX.WC.Y.0004.150216T0400Z-150216T1600Z/
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA...
SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...
ALBION...AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER
1014 PM EST SUN FEB 15 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY...

HAZARDOUS WEATHER...

 * DANGEROUS WIND CHILLS VALUES BETWEEN 10 BELOW ZERO AND 25 
   BELOW ZERO ARE EXPECTED OVERNIGHT INTO MONDAY MORNING. 

IMPACTS...

 * BITTERLY COLD WIND CHILLS MAY LEAD TO FROST BITE IN 30 
   MINUTES OR LESS. 

 * PROLONGED EXPOSURE TO THIS EXTREME COLD CAN LEAD TO 
   HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
333 
WWUS43 KIWX 160844
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 AM EST MON FEB 16 2015

INZ004>009-MIZ077>081-OHZ001-002-004-005-161500-
/O.EXT.KIWX.WC.Y.0004.000000T0000Z-150216T1500Z/
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA...
SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...
ALBION...AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER
344 AM EST MON FEB 16 2015

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

HAZARDOUS WEATHER...

 * WIND CHILLS VALUES BETWEEN 10 BELOW ZERO AND 20 BELOW ZERO ARE
   EXPECTED THIS MORNING.

IMPACTS...

 * BITTERLY COLD WIND CHILLS MAY LEAD TO FROST BITE IN 30 
   MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
310 
WWUS43 KIWX 161454
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
954 AM EST MON FEB 16 2015

INZ004>009-MIZ077>081-OHZ001-002-004-005-161600-
/O.EXP.KIWX.WC.Y.0004.000000T0000Z-150216T1500Z/
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA...
SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...
ALBION...AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER
954 AM EST MON FEB 16 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. 

AIR TEMPERATURES WARMING ABOVE ZERO WILL ALLOW FOR WIND CHILLS TO
INCREASE INTO THE ZERO TO 10 BELOW RANGE LATE THIS MORNING.
THEREFORE...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT
10 AM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX 
   FOR MORE INFORMATION. 

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Feb 15, 3:48 PM EST, 4 minutes earlier.

Area forecast discussion, Feb 15, 3:48 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EST SUN FEB 15 2015

.SYNOPSIS...
ISSUED AT 334 PM EST SUN FEB 15 2015

AN ARCTIC AIR MASS WILL CONTINUE TO BRING VERY COLD CONDITIONS TO
THE REGION TONIGHT. SOME MODERATION IN TEMPERATURES IS EXPECTED ON
MONDAY AS A RIDGE OF HIGH PRESSURE ACROSS THE GREAT LAKES BEGINS
TO SHIFT TO THE EAST. DRY CONDITIONS ARE EXPECTED ACROSS THE LOCAL
AREA ON MONDAY AS A WINTER STORM AFFECTS LOCATIONS FROM SOUTHERN
MISSOURI INTO SOUTHERN OHIO. ANOTHER ARCTIC FRONT WILL BRING
COLDER TEMPERATURES ONCE AGAIN FOR MID WEEK ALONG WITH SCATTERED
SNOW SHOWERS AND LAKE EFFECT SNOW SHOWERS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 334 PM EST SUN FEB 15 2015

VERY COLD CONDITIONS WILL CONTINUE TO BE THE MAIN SHORT TERM FOCUS.
A WIND CHILL ADVISORY WILL BE ISSUED FOR FAR NORTHERN
INDIANA...SOUTHERN LOWER MICHIGAN...AND THE NORTHERN NORTHWEST
OHIO COUNTIES FOR LATE TONIGHT THROUGH MONDAY MORNING.

WATER VAPOR IMAGERY LATE THIS AFTERNOON DEPICTS SEVERAL SMALLER
SCALE VORTS PROGRESSING THROUGH NORTHWEST FLOW DOWNSTREAM OF EASTERN
PACIFIC UPPER RIDGING. THE FIRST OF THESE SHORT WAVES WILL BYPASS
THE AREA ACROSS THE NORTHERN GREAT LAKES THIS EVENING...WHILE A
STRONGER UPPER PV ANOMALY DIGS ACROSS THE SOUTHERN ROCKIES. THIS PV
ANOMALY WILL EVENTUALLY EMERGE ACROSS THE MS RIVER AND LOWER OH
VALLEYS MONDAY/MONDAY NIGHT IN A MORE SHEARED FASHION. INCREASING
MID AND HIGH CLOUDS WILL STREAM INTO THE AREA AHEAD OF THIS FEATURE
TONIGHT...PARTICULARLY ACROSS THE SOUTHERN TWO THIRDS OF THE AREA.
VERY LITTLE CHANGE MADE TO PREVIOUS FORECASTED MINS WITH LOWS OF
AROUND 10 BELOW ACROSS THE NORTHEAST AND CLOSER TO 0 ACROSS THE
SOUTH/SOUTHWEST WHERE SLIGHTLY WARMER THERMAL PROFILES AND THICKER
HIGH/MID LEVEL CLOUDS WILL EXIST. WITH AT LEAST A VERY WEAK EASTERLY
GRADIENT ESTABLISHED ON SOUTHERN PERIPHERY OF GREAT LAKES HIGH...IT
STILL APPEARS AS THOUGH EVEN 5 TO 10 MPH WINDS WILL BE ENOUGH TO
REACH WIND CHILL ADVISORY CRITERIA ACROSS NORTHERN LOCATIONS. WILL
RUN A WIND CHILL ADVISORY FROM 04Z TONIGHT THROUGH 16Z MONDAY.

ON MONDAY...AFOREMENTIONED SHEARING WAVE TO THE SOUTH OF THE AREA
MAY EXHIBIT SOME SIGNS OF PHASING WITH WEAKER GREAT LAKES VORT MAX.
WEAK ISENTROPIC UPGLIDE IN ASSOCIATION WITH SOME MATURING OF LOW
LEVEL CYCLONIC CIRCULATION MAY ALLOW FOR SOME VERY LIGHT PRECIP TO
REACH THE FAR SOUTHEAST ON MONDAY...BUT WILL KEEP A DRY FORECAST
GOING WITH BETTER CHANCES REMAINING SOUTH/SOUTHEAST OF THE LOCAL
AREA GIVEN EXPECTED STRONG LOW LEVEL THETAE GRADIENT.
OTHERWISE...SOME LIGHT SNOW SHOWERS OR FLURRIES ARE POSSIBLE
ACROSS NORTHERN PORTIONS OF BERRIEN COUNTY BY MONDAY AFTERNOON
WITH WEAK LAKE INFLUENCE AS LOW LEVEL WINDS VEER MORE
SOUTHWESTERLY. HIGHS ON MONDAY SHOULD MODERATE 5 TO 8 DEGREES FROM
THAT OF TODAY AS BRUNT OF LOW LEVEL COLD CORE CONTINUES TO SHIFT
EAST OF THE AREA.

&&

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 345 PM EST SUN FEB 15 2015

ANOTHER COLD FRONT WILL CROSS THE AREA ON TUESDAY...BRINGING A QUICK
END TO (MINOR) RELIEF FROM COLD CONDITIONS. THOUGH TEMPS WILL
EVENTUALLY RETURN TO VALUES CURRENTLY BEING EXPERIENCED...CONDITIONS
ALONG THE ACTUAL FRONT WILL BE VERY DIFFERENT THAN WHAT WAS
EXPERIENCED YESTERDAY. PARENT PV ANOMALY IS NOT AS STRONG AND TRAILS
THE ACTUAL SURFACE WIND SHIFT. COLD AIR ALSO ARRIVES IN TWO
DIFFERENT STAGES AND BEST MIXING HEIGHTS/DOWNWARD MOMENTUM TRANSPORT
DONT DEVELOP UNTIL WEDNESDAY. LACK OF STRONG ISENTROPIC DESCENT AND
LOW LEVEL INSTABILITY WILL KEEP SURFACE WINDS ONLY IN THE 10-20 MPH
RANGE TUESDAY. SNOWFALL AMOUNTS ALONG THE FRONT WILL ALSO BE VERY
LIGHT AND ISOLATED GIVEN WEAK/DELAYED FORCING AND VERY DRY
ANTECEDENT AIRMASS. LOWERED POPS AND SNOW AMOUNTS SOMEWHAT FOR
TUESDAY BUT INHERITED FORECAST REFLECTS EXPECTATIONS WELL.

SECONDARY SURFACE PRESSURE TROUGH WILL SWING THROUGH THE AREA ON
WEDNESDAY WITH MUCH COLDER 850-700MB TEMPS. ANOTHER ROUND OF
PREDOMINATELY LAKE EFFECT SNOW WILL DEVELOP DURING THIS TIME GIVEN
INVERSION HEIGHTS AROUND 10 KFT...NEGATIVE 0-2 KM THETA-E LAPSE
RATES...AND A BRIEF PERIOD OF CONVERGENT NNW WINDS. DURATION OF
SIGNIFICANT SNOWFALL WILL BE LIMITED AS LOW LEVEL WINDS QUICKLY BACK
BY LATE WEDNESDAY AFTERNOON. EXPECT GENERALLY LIGHT ACCUMULATIONS...
MAINLY CONFINED TO OUR NORTHERN COUNTIES. COULD BE SOME BLOWING AND
DRIFTING SNOW ACROSS THE ENTIRE CWA THOUGH. WINDS WILL NOT BE NEARLY
AS STRONG AS YESTERDAY BUT SOME GUSTS TO AROUND 30 MPH WILL BE
POSSIBLE GIVEN VERY DEEP MIXING. LIGHT LAKE EFFECT SNOW WILL
CONTINUE INTO THURSDAY BUT NOT EXPECTING MUCH ACCUMULATION GIVEN DRY
AIR ENTRAINMENT AND A MORE BACKED SURFACE WIND DIRECTION. WINDS WILL
ALSO BE LIGHTER ON THURSDAY AS PRESSURE GRADIENT RELAXES.

FRIGID TEMPS WILL RETURN FOR THE LATTER HALF OF THE WORKWEEK. 925MB
TEMPS WILL BE SIMILAR TO TODAY...KEEPING HIGHS NEAR 10F. COULD BE A
FAIR AMOUNT OF STRATOCU SO KEPT OVERNIGHT LOWS A BIT ON THE WARM
SIDE...THOUGH STILL BELOW ZERO THURSDAY NIGHT. WIND CHILL VALUES
WILL BE IN OR NEAR ADVISORY CRITERIA FOR MUCH OF THE TUESDAY NIGHT
TO FRIDAY MORNING PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1253 PM EST SUN FEB 15 2015

VFR CONDITIONS TO PERSIST THROUGH THIS FORECAST PERIOD WITH
EASTWARD MIGRATION OF GREAT LAKES ANTICYCLONE ALLOWING FOR VEERING
WINDS THROUGH THE PERIOD. EAST WINDS AROUND 5 KNOTS SHOULD DEVELOP
TONIGHT...AND CONTINUE INTO MONDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 11 AM EST MONDAY
     FOR INZ004>009.

MI...WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 11 AM EST MONDAY
     FOR MIZ077>081.

OH...WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 11 AM EST MONDAY
     FOR OHZ001-002-004-005.

LM...NONE.
&&

SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...AGD
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 15, 12:33 PM EST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1233 PM EST SUN FEB 15 2015

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-161745-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1233 PM EST SUN FEB 15 2015 /1133 AM CST SUN FEB 15 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILLS OF 10 BELOW TO 25 BELOW ZERO ARE EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIND CHILLS IN THE 10 BELOW TO 25 BELOW ZERO RANGE ARE EXPECTED
MONDAY MORNING...AND AGAIN ON WEDNESDAY AND THURSDAY.

LAKE EFFECT SNOW SHOWERS WITH PATCHY BLOWING AND DRIFTING SNOW
MAY CAUSE HAZARDOUS TRAVEL CONDITIONS WEDNESDAY...MAINLY OVER
NORTHWEST PORTIONS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Feb 15, 11:34 AM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1134 AM EST SUN FEB 15 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             3 SSE NORTH JUDSON      41.17N 86.76W
02/15/2015  M5.1 INCH        STARKE             IN   CO-OP OBSERVER

            CO-OP OBSERVER STATION NORTH JUDSON 3S
            /NJDI3/ SNOW DURATION 24 HOURS.

0905 AM     SNOW             1 ESE MAGICIAN LAKE     42.06N 86.14W
02/15/2015  M4.9 INCH        CASS               MI   COCORAHS

            COCORAHS STATION DOWAGIAC 5.3 NNW /MI-CS-2/
            SNOW DURATION 24 HOURS.

0859 AM     SNOW             2 SW LA PORTE           41.59N 86.74W
02/15/2015  M4.0 INCH        LA PORTE           IN   COCORAHS

            COCORAHS STATION (KA9WNQ)LA PORTE 1.7 SW
            /IN-LP-51/ SNOW DURATION 24 HOURS.

0820 AM     SNOW             2 SSE STEVENSVILLE      41.99N 86.51W
02/15/2015  M3.6 INCH        BERRIEN            MI   COCORAHS

            COCORAHS STATION STEVENSVILLE 1.7 SSE
            /MI-BN-2/ SNOW DURATION 24 HOURS.

0852 AM     SNOW             1 ESE HESSTON           41.75N 86.64W
02/15/2015  M3.0 INCH        LA PORTE           IN   COCORAHS

            COCORAHS STATION (KC9YKU)NEW CARLISLE 7.3
            WNW /IN-LP-54/ SNOW DURATION 24 HOURS.

0841 AM     SNOW             3 W NILES               41.84N 86.30W
02/15/2015  M2.8 INCH        BERRIEN            MI   COCORAHS

            COCORAHS STATION NILES 2.7 W /MI-BN-4/ SNOW
            DURATION 24 HOURS.

0901 AM     SNOW             3 ESE SAN PIERRE        41.18N 86.83W
02/15/2015  M2.5 INCH        STARKE             IN   COCORAHS

            COCORAHS STATION (KB9GPW)NORTH JUDSON 3.9 SW
            /IN-ST-10/ SNOW DURATION 24 HOURS.

0815 AM     SNOW             2 ENE GEORGETOWN        41.74N 86.19W
02/15/2015  M2.5 INCH        ST. JOSEPH         IN   COCORAHS

            COCORAHS STATION GRANGER 2.9 W /IN-SJ-16/
            SNOW DURATION 24 HOURS.

0914 AM     SNOW             2 NW OSCEOLA            41.68N 86.10W
02/15/2015  M2.5 INCH        ST. JOSEPH         IN   COCORAHS

            COCORAHS STATION MISHAWAKA 3.9 ENE
            /IN-SJ-26/ SNOW DURATION 24 HOURS.

0857 AM     SNOW             1 SSW NORTH JUDSON      41.21N 86.78W
02/15/2015  M2.5 INCH        STARKE             IN   COCORAHS

            COCORAHS STATION (KE9ML)NORTH JUDSON 0.7 SSW
            /IN-ST-9/ SNOW DURATION 24 HOURS.

0746 AM     SNOW             3 SE NORTH LIBERTY      41.50N 86.39W
02/15/2015  M2.4 INCH        ST. JOSEPH         IN   COCORAHS

            COCORAHS STATION WALKERTON 5.7 ENE
            /IN-SJ-17/ SNOW DURATION 24 HOURS.

0714 AM     SNOW             1 SSE JAMES LAKE        41.31N 85.72W
02/15/2015  M2.4 INCH        KOSCIUSKO          IN   COCORAHS

            COCORAHS STATION LEESBURG 6.7 ESE /IN-KS-32/
            SNOW DURATION 24 HOURS.

1019 AM     SNOW             2 SW LA PORTE           41.59N 86.73W
02/15/2015  M2.3 INCH        LA PORTE           IN   COCORAHS

            COCORAHS STATION LA PORTE 1.6 SW /IN-LP-7/
            SNOW DURATION 24 HOURS.

0829 AM     SNOW             1 WSW NAPOLEON          41.39N 84.14W
02/15/2015  M2.2 INCH        HENRY              OH   COCORAHS

            COCORAHS STATION NAPOLEON 0.6 WSW /OH-HY-7/
            SNOW DURATION 24 HOURS.

0700 AM     SNOW             2 N NORTH WEBSTER       41.36N 85.70W
02/15/2015  M2.0 INCH        KOSCIUSKO          IN   CO-OP OBSERVER

            CO-OP OBSERVER STATION NORTHERN INDIANA WFO
            /IWXI3/ SNOW DURATION 24 HOURS.

0900 AM     SNOW             3 WSW SPRINGVILLE       41.67N 86.78W
02/15/2015  M2.0 INCH        LA PORTE           IN   COCORAHS

            COCORAHS STATION (N9ROM)TRAIL CREEK 4.5 ESE
            /IN-LP-50/ SNOW DURATION 24 HOURS.

0753 AM     SNOW             2 N NORTH WEBSTER       41.36N 85.70W
02/15/2015  M2.0 INCH        KOSCIUSKO          IN   COCORAHS

            COCORAHS STATION NORTH WEBSTER 2.3 N
            /IN-KS-41/ SNOW DURATION 24 HOURS.

0855 AM     SNOW             1 SSW LA PORTE          41.59N 86.73W
02/15/2015  M2.0 INCH        LA PORTE           IN   COCORAHS

            COCORAHS STATION (WA9RON)LA PORTE 1.3 SSW
            /IN-LP-49/ SNOW DURATION 24 HOURS.

1200 AM     SNOW             1 S ROSELAND            41.70N 86.25W
02/15/2015  M1.8 INCH        ST. JOSEPH         IN   CO-OP OBSERVER

            CO-OP OBSERVER STATION SOUTH BEND /SBSI3/
            SNOW DURATION 24 HOURS.

0852 AM     SNOW             2 ENE GULIVOIRE PARK    41.62N 86.22W
02/15/2015  M1.8 INCH        ST. JOSEPH         IN   COCORAHS

            COCORAHS STATION SOUTH BEND 4.6 SE
            /IN-SJ-28/ SNOW DURATION 24 HOURS.

0935 AM     SNOW             2 NNE WAKARUSA          41.57N 85.99W
02/15/2015  M1.7 INCH        ELKHART            IN   COCORAHS

            COCORAHS STATION WAKARUSA 2.4 NNE /IN-EL-8/
            SNOW DURATION 24 HOURS.

0814 AM     SNOW             1 NE DENVER             40.88N 86.06W
02/15/2015  M1.6 INCH        MIAMI              IN   COCORAHS

            COCORAHS STATION DENVER 1.3 NE /IN-MM-4/
            SNOW DURATION 24 HOURS.

0839 AM     SNOW             2 SW SLABTOWN           40.77N 84.08W
02/15/2015  M1.5 INCH        ALLEN              OH   COCORAHS

            COCORAHS STATION LIMA 2.7 NE /OH-AL-5/ SNOW
            DURATION 24 HOURS.

0916 AM     SNOW             1 ENE PEABODY           41.09N 85.47W
02/15/2015  M1.2 INCH        WHITLEY            IN   COCORAHS

            COCORAHS STATION COLUMBIA CITY 4.6 S
            /IN-WY-17/ SNOW DURATION 24 HOURS.

0951 AM     SNOW             MILLERSBURG             41.52N 85.70W
02/15/2015  M1.1 INCH        ELKHART            IN   COCORAHS

            COCORAHS STATION MILLERSBURG 0.5 SW
            /IN-EL-7/ SNOW DURATION 24 HOURS.

0631 AM     SNOW             3 ENE CROOKED LAKE      41.70N 84.99W
02/15/2015  M1.0 INCH        STEUBEN            IN   COCORAHS

            COCORAHS STATION ANGOLA 4.1 N /IN-SN-9/ SNOW
            DURATION 24 HOURS.

0913 AM     SNOW             1 E INDIAN VILLAGE      41.71N 86.21W
02/15/2015  M1.0 INCH        ST. JOSEPH         IN   COCORAHS

            COCORAHS STATION SOUTH BEND 4.1 NE
            /IN-SJ-62/ SNOW DURATION 24 HOURS.

0653 AM     SNOW             LEESBURG                41.33N 85.85W
02/15/2015  M1.0 INCH        KOSCIUSKO          IN   COCORAHS

            COCORAHS STATION LEESBURG 0.1 WNW /IN-KS-11/
            SNOW DURATION 24 HOURS.

0100 AM     SNOW             1 WNW LA PORTE          41.61N 86.73W
02/15/2015  M1.0 INCH        LA PORTE           IN   CO-OP OBSERVER

            CO-OP OBSERVER STATION LAPORTE /LAPI3/ SNOW
            DURATION 24 HOURS.

0742 AM     SNOW             1 WNW JIMTOWN           41.64N 86.04W
02/15/2015  M1.0 INCH        ELKHART            IN   COCORAHS

            COCORAHS STATION ELKHART 4.8 SW /IN-EL-36/
            SNOW DURATION 24 HOURS.

0900 AM     SNOW             1 N DECATUR             40.85N 84.93W
02/15/2015  M1.0 INCH        ADAMS              IN   CO-OP OBSERVER

            CO-OP OBSERVER STATION DECATUR 1N /DCRI3/
            SNOW DURATION 24 HOURS.

0825 AM     SNOW             3 SSE MCCLURE           41.33N 83.91W
02/15/2015  M1.0 INCH        HENRY              OH   COCORAHS

            COCORAHS STATION MCCLURE 3.4 SSE /OH-HY-5/
            SNOW DURATION 24 HOURS.

0716 AM     SNOW             3 ESE UPLAND            40.45N 85.45W
02/15/2015  M1.0 INCH        GRANT              IN   COCORAHS

            COCORAHS STATION (KC9QCJ) SHAMROCK LAKES 3.0
            NNW /IN-GR-24/ SNOW DURATION 24 HOURS.

1200 AM     SNOW             2 NNE COLDWATER         41.96N 84.99W
02/15/2015  M1.0 INCH        BRANCH             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION COLDWATER ST SCHOOL
            /CDWM4/ SNOW DURATION 24 HOURS.

&&

NWS NORTHERN INDIANA
IRIS SYSTEM

Nearby

Wind Chill Advisories in Indiana, 2015Wind Chill Advisories in Michigan, 2015Wind Chill Advisories in Ohio, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.